Dr Hilary says we must 'build up immunity to colds'
We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info
Tesco have urged customers to check the dosing information on the packaging for its Max All-In-One Chesty Cough & Cold Lemon Sachets due to incorrect labelling that could pose a potential health risk. The medicine should not be given to those under the age of 16, but some of the sachets being recalled say children aged 12 and over can take them. Around 78,000 packs are affected.
In response to the error, Tesco has taken the product off shelves for now.
MHRA Chief Safety Officer, doctor Alison Cave, has released a statement underscoring the importance of patient safety.
“We would like to reassure patients and parents that if you or someone under the age of 16 have used recently these sachets and have suffered no ill effects there is no cause for concern. If anyone has any questions please speak to your healthcare professional and report any adverse reactions via the Yellow Card scheme.”
The Yellow Card Scheme is a website for reporting suspected adverse drug reactions.
The packs involved each contain 10 sachets that have the drug paracetamol in them.
Other ingredients include an expectorant (intended to help clear phlegm) called Guaifenesin and decongestant called Phenylephrine.
Paracetamol is generally safe for children to take, but, like other medicines it can be present health risks if a child takes too much.
The affected sachets, which contain 1000mg of paracetamol, incorrectly state that children aged 12 years and over can take four sachets (diluted in water) over a 24-hour period, which would deliver the equivalent of 4000mg of paracetamol in total.
The recommended state dose by age, however, is:
- For Child 12-15 years, 500-750 mg every 4-6 hours with a maximum four doses per day
- For Child 16-17 years, 500-1000 mg every 4-6 hours with a maximum four doses per day.
This means that someone who is 12-15 might potentially take 1000mg more than they should.
Chair of the Royal Pharmaceutical Society Thorrun Govind said parents should not panic if this has happened, but should follow the advice to monitor their child for any potential side effects.
“Nausea and vomiting or drowsiness are some of the things to look out for,” she said.
According to the NHS, if your child has an extra dose of paracetamol by mistake, wait at least 24 hours before giving them any more.
If they have taken two extra doses or more, they may need treatment, notes the health body.
The batch numbers affected are:
- 9MW0145 (expiry date Nov 2022)
- 0CW0054 (expiry date Jan 2023)
- 0FW0133 (expiry date May 2023)
The recall does not affect any other products that share the same product licence number (PL 12063/0104) but are distributed by other retail stores.
Can children take ibuprofen?
According to the NHS, ibuprofen can be given to relieve pain and reduce fever in children who are aged three months and over and weigh 5kg (11lbs) or more.
Check the correct dose for your child’s age.
“Avoid ibuprofen if your child has asthma, unless advised otherwise by your GP,” advises the NHS.
The health body adds: “Never give aspirin to children under 16 unless it’s specifically prescribed by a doctor.”
Source: Read Full Article